The topology of four-dimensional manifolds
Michael Hartley Freedman
Source: J. Differential Geom. Volume 17, Number 3 (1982), 357-453.
First Page: Show Hide
Full-text: Access denied (no subscription detected)
We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber.
If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text
Links and Identifiers
 S. Armentrout, Cellular decompositions of 3-manifolds that yield 3-manifolds, Mem. Amer. Math. Soc. No. 107, 1970.
 S. Akbulut and R. Kirby, Mazur manifolds, Michigan Math. J. 26 (1979) 259-284.
 J. J. Andrews and L. Rubin, Some spaces whose products with E is E 4, Bull. Amer. Math. Soc. 71 (1965) 675-677.
 R. J. Bean, Decompositions of E3 with a null sequence of starlike equivalent nondegenerate elements are E3, Illinois J. Math. 11 (1967), 21-23.
 R. H. Bing, Upper semicontinuous decompositions of E3, Ann. of Math. 65 (1957), 363-374.
 R. H. Bing, The cartesian product of a certain non-manifold and the line is E4, Ann. of Math. 70 (1959) 399-412.
 W. Browder, Surgery on simply-connected manifolds, Ergebnisse Math, und ihrer Grenzgebiete, Vol. 65, Springer, Berlin, 1972.
 W. Browder, J. Levine and G. Livesay, Finding a boundary for an open manifold, Amer. J. Math. 87 (1965) 1017-1028.
 M. Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. 66 (1960) 74-76.
 M. Brown and H. Gluck, Stable structures on manifolds. I, II, III, Ann. of Math. 79 (1964) 1-58.
 J. Bryant and C. Seebeck, Locally nice imbeddings in codimension three, Quart. J. Math. Oxford Ser. 21 (1970) 265-272.
 S. Cappell, R. Lashof and J. Shaneson, A splitting theorem and the structure of 5-manifolds, 1st. Maz. Mat. Sympos. Mat. 10 (1972) 47-58.
 S. Cappell and J. Shaneson, On topological knots and knot cobordism, Topology 12 (1973) 33-40.
 S. Cappell and J. Shaneson, On four-dimensional surgery and applications, Comment. Math. Helv. 46 (1971) 500-528.
 A. Casson, Three lectures on new infinite constructions in 4-dimensional manifolds, Notes prepared by L. Guillou, Prepublications Orsay 81 T 06.
 J. Cerf, La nullite de o (Diff S 3), Seminaire H. Cartan, 1962/63, Exp. 9, 10, 20, 21.
Zentralblatt MATH: 0117.16805
 J. Cerf, La nullite de o (Diff S 3), Sur les diffeomorphismes de la sphere de dimension trois (4 = 0), Lecture Notes in Math. Vol. 53, Springer, Berlin, 1968.
Zentralblatt MATH: 0164.24502
 R. Edwards, The topology of manifolds and cell like maps, Proc. Intemat. Congress Math. Helsinki, 1978, 111-128.
 R. Edwards, Dimension theory. I, Lecture Notes in Math. Vol. 438, Springer, Berlin, 1975, 195-211.
 R. Edwards and R. Kirby, Deformations of spaces imbeddings, Ann. of Math. 93 (1971), 63-88.
 F. Farrel and J. Wagnor, Lecture on a proof of the proper-h-cobordism theorem, University of California, Berkeley, 1972.
 M. H. Freedman, A fake S 3 X R, Ann. of Math. 110 (1979) 177-201.
 M. H. Freedman, A fake S 3 X R, A surgery sequence in dimension four, the relations with knot concordance, Invent. Math., to appear.
 M. H. Freedman and R. Kirby, A geometric proof of Rochlin's theorem, Proc. Sympos. Pure Math. Vol. 32, Part 2, 1978, 85-98.
 M. H. Freedman and F. Quinn, Slightly singular 4-manifolds, Topology 20 (1981) 161-173.
 D. Galewski and R. Stern, Classification of simplicial triangulations of topological manifolds, Ann. of Math. III (1980) 1-34.
 M. Hirsh and B. Mazur, Smoothing piecewise linear manifolds, Annals of Math. Studies No. 80, Princeton University Press, Princeton, 1974.
 T. Homma, On the imbedding of polyhedra into manifolds, Yokohama Math. J. 10 (1962) 5-10.
 R. Kirby, On the set of nonlocally flat points of a submanifold of codimension one, Ann. of Math. 88 (1968) 281-290.
 R. Kirby, A calculus for framed links in S 3, Invent. Math. 45 (1978) 35-56.
 R. Kirby and M. Scharlemann, Eight faces of the Poincare homology 3-sphere, Geometric Topology, edited by J. C. Cantrell (Athens, Georgia 1979), Academic Press, New York, 1979, 113-146.
 R. Kirby and L. Siebenmann, On the triangulation of manifolds and the Haupermutung, Bull. Amer. Math. Soc. 75 (1969) 742-749.
 R. Kirby and L. Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Annals of Math. Studies No. 88, Princeton University Press, Princeton, 1977.
 F. Laudenbath, Sur les 2-spheres d'une ariete de dimension 3, Ann. of Math. 97 (1973) 57-81.
Zentralblatt MATH: 0246.57003
 D. R. McMillan, A criterion for cellularity in a manifold, Ann. of Math. 79 (1964) 327-337.
 J. Milnor, On simply connected 4-manifolds, Internat. Sympos. on Algebraic Topology, 1958, 122-128.
 J. Milnor, Lectures on the h-cobordism theorem, Math. Notes, Princeton University Press, Princeton, 1965.
 E. Moise, Affine structures on 3-manifolds, Ann. of Math. 56 (1952) 96-114.
 J. R. Munkres, Elementary differential topology, Annals of Math. Studies, No. 54, Princeton University Press, Princeton, 1961.
 R. A. Norman, Dehn's lemma for certain 4-manifolds, Invent. Math. 7 (1969) 143-147.
 F. Quinn, Ends of maps, Ann. of Math. 110 (1979) 275-331.
 D. Rolfsen, Knots and links, Publish or Perish, Boston, 1976.
 M. Scharlemann, Transversality theories at dimension 4, Invent. Math. 33 (1976) 1-14.
 L. Siebenmann, The obstruction to finding a boundary for an open manifold of dimension ^ 5, Ph. D. Thesis, Princeton University, Princeton, 1965.
 L. Siebenmann, Disruption of low-dimensional handle body theory by Rochlin's theorem. Topology of Manifolds, edited by J. C. Cantrell and C. H. Edwards (Athens, Georgia Conf. 1969), Markham, Chicago, 1970, 57-76.
 L. Siebenmann, Infinite simple homotopy types, Indag. Math. 32 (1970) 479-495.
 L. Siebenmann, Approximating cellular maps by homeomorphisms, Topology 11(1973) 271-294.
 L. Siebenmann, Seminaire Bourbaki, 1982, Exp. 588, 1-30.
 S. Smale, Diffeomorphisms of the 2-sphere, Proc. Amer. Math. Soc. 10 (1959) 621-626.
 S. Smale, Generalized Poincare's conjecture in dimensions > 4, Ann. of Math. 74 (1961) 391-466.
 L. Taylor, Doctoral dissertation, University of California, Berkeley, 1972.
 C. T. C. Wall, Surgery on compact manifolds, Academic Press, New York, 1971.
 J. H. C. Whitehead, A certain open manifold whose group is unity, Quart. J. Math. Oxford Ser. 6 (1935) 268-279.
Zentralblatt MATH: 0013.08103